Integral Representations of Semi-Inner Products in Function Spaces

Main Article Content

Florian-Horia Vasilescu


Various spaces of measurable functions are usually endowed with semi-inner products expressed in terms of positive measures. Trying to give answers to the inverse problem, we present integral representations for some semi-inner products on function spaces of measurable functions, obtained either directly or by adapting and extending techniques from the theory of moment problems.

Article Details


  1. J. Agler and J. E. McCarthy, Pick Interpolaton and Hilbert Function Spaces, AMS Graduate Studies in Mathematics, Vol 44, Providence, Rhode Island, 2002.
  2. D. Alpay, The Schur Algorithm, Reproducing Kernel Spaces and System Theory, SMF/AMS Texts and Monographs, Vol. 5, 2001.
  3. S. Axler, P. Bourdon and W. Ramey, Harmonic Function Theory, Springer-Verlag, New York/Berlin/Heidelberg, 2001.
  4. C. Bayer and J. Teichmann, The proof of Tchakaloff's theorem, Proc. Amer. Math. Soc., 134 (10) (2006), 3035-3040.
  5. C. Berg, J. P. R. Christensen and P. Ressel, Harmonic analysis on semigroups. Theory of positive definite and related functions, Graduate Texts in Mathematics, 100. Springer-Verlag, New York, 1984.
  6. M. S. Birman and M.Z. Solomjak, Spectral Theory of Self-Adjoint Operators in Hilbert Space, D. Reidel Publishing Company, Dordrecht, 1987.
  7. J.B. Conway, A Course in Abstract Analysis, Graduate Studies in Mathematics Vol. 141, AMS, Providence, Rhode Island, 2012.
  8. R. E. Curto and L. A. Fialkow, Recursiveness, positivity, and truncated moment problems, Huston J. Math. 17 (4) (1991), 603-635.
  9. R. E. Curto and L. A. Fialkow, Solution of the truncated complex moment problem for flat data, Memoirs of the AMS, Number 568, 1996.
  10. R. E. Curto and L. A. Fialkow, Flat extensions of positive moment matrices: Recursively generated relations, Memoirs of the AMS, Number 648, 1998.
  11. R. E. Curto and L. A. Fialkow, A duality proof of Tchakaloff's theorem, J. Math. Anal. Appl., 269 (2002), 519-532.
  12. R. E. Curto and L. A. Fialkow, Truncated K-moment problems in several variables, J. Operator Theory, 54 (1) (2005), 189-226.
  13. R. E. Curto and L. A. Fialkow, An analogue of the Riesz-Haviland theorem for the truncated moment problem, J. Funct. Anal. 255 (2008), 2709-2731.
  14. R. E. Curto, L. A. Fialkow and H. M. M ¨ oller, The extremal truncated moment problem, Integral Equations Oper. Theory, 60 (2008), 177-200.
  15. N. Dunford and J.T. Schwartz, Linear Operators, Part I: General Theory, Interscience Publishers, New York/London, 1958.
  16. L. Fialkow, Solution of the truncated moment problem with variety y = x 3 , Trans. Amer. Math. Soc. 363 (2011), 3133-3165.
  17. L. Fialkow and J. Nie, Positivity of Riesz functionals and solutions of quadratic and quartic moment problems, J. Funct. Anal. 258 (2010), 328-356.
  18. E. Hille, Introduction to general theory of reproducing kernels, Rocky Mountain J. Math. 2 (1972), 321-368.
  19. J. H. B. Kemperman, The general moment problem, a geometric approach, Ann. Math. Statist. 39 (1968), 93-122.
  20. M. Laurent, Sums of squares, moment matrices and optimization over polynomials, Emerging applications of algebraic geometry, IMA Vol. Math. Appl., 149, 157-270, Springer, New York, 2009.
  21. H. M. Möller, On square positive extensions and cubature formulas, J. Comput. Appl. Math. 199 (2006), 80-88.
  22. M. Putinar, On Tchakaloff's theorem, Proc. Amer. Math. Soc. 125 (1997), 2409-2414.
  23. J. Stochel, Solving the truncated moment problem solves the full moment problem, Glasg. Math. J. 43(2001), 335-341.
  24. K. Schmüdgen, Unbounded self-adjoint operators on Hilbert space, Graduate Texts in Mathematics, 265. Springer, Dordrecht, 2012.
  25. V. Tchakaloff, Formule de cubatures mecaniques à coefficients non negatifs, Bull. Sci. Math. 81 (2), 1957, 123-134.
  26. F.-H. Vasilescu, Analytic Functional Calculus and Spectral Decompositions, D. Reidel Publishing Company, Dordrecht, 1982.
  27. F.-H. Vasilescu, Operator theoretic characterizations of moment functions, 17th OT Conference Proceedings, Theta, 2000, 405-415.
  28. F.-H. Vasilescu, Spaces of fractions and positive functionals, Math. Scand. 96 (2005), 257-279.
  29. F.-H. Vasilescu, Dimensional stability in truncated moment problems, J. Math. Anal. Appl. 388 (2012), 219-230.
  30. F.-H. Vasilescu, An Idempotent Approach to Truncated Moment Problems, Integral Equations Oper. Theory 79 (3) (2014), 301-335.
  31. F.-H. Vasilescu, Square Positive Functionals in an Abstract Setting, Operator Theory: the State of the Art, 145-167, Theta, 2016.